Alert archive / Ohio / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 54, NWS Cleveland, OH

May 29, 2012Trumbull County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at May 29, 2012, 11:22 AM EDT for Trumbull County, Ohio. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2012, 11:22 AM EDT (15:22 UTC)
Expired
May 29, 2012, 12:00 PM EDT
In force
38 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

County Trumbull County, OH

The radar

The Pittsburgh radar (KPBZ), 94 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 11:42 AM EDTHAIL 1Vienna, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 10:27 AM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 3.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1123 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1123 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1071 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

596 
WUUS51 KCLE 291522
SVRCLE
OHC155-291615-
/O.NEW.KCLE.SV.W.0054.120529T1522Z-120529T1615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1122 AM EDT TUE MAY 29 2012

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN TRUMBULL COUNTY IN NORTHEAST OHIO

* UNTIL 1215 PM EDT

* AT 1121 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTHWEST OF HUBBARD...AND MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  KINSMAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.

&&

PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4113 8051 4114 8093 4150 8074 4150 8053
      4149 8052
TIME...MOT...LOC 1523Z 246DEG 22KT 4123 8062

$$

LAPLANTE
1 follow-up statement
093 
WWUS51 KCLE 291600
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1200 PM EDT TUE MAY 29 2012

OHC155-291610-
/O.CAN.KCLE.SV.W.0054.000000T0000Z-120529T1615Z/
TRUMBULL OH-
1200 PM EDT TUE MAY 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR TRUMBULL COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.

LAT...LON 4113 8051 4114 8093 4150 8074 4150 8053
      4149 8052
TIME...MOT...LOC 1600Z 246DEG 22KT 4132 8035

$$

SJAMISON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 9:19 AM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, May 29, 9:19 AM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
919 AM EDT TUE MAY 29 2012

.SYNOPSIS...
A COLD FRONT STRETCHING FROM LOWER MICHIGAN ACROSS INDIANA AND
INTO ILLINOIS WILL MOVE EAST ACROSS THE LOCAL AREA TODAY. HIGH
PRESSURE WILL BUILD OVER THE REGION FROM THE NORTHWEST TONIGHT
THROUGH THURSDAY. AN AREA OF LOW PRESSURE WILL MOVE NORTHEAST
ACROSS THE GREAT LAKES REGION FRIDAY INTO SATURDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP IN ADVANCE OF THE
APPROACHING COLD FRONT THIS MORNING. THE EASTWARD PROGRESSION OF
THE STORMS IS FAIRLY SLOW. I WILL SLOW THE TIMING OF THE
PRECIPITATION AND HOLD ON TO IT A LITTLE LONGER IN THE WEST THIS
AFTERNOON. THE TREND WILL REMAIN SIMILAR IN THE EAST. I WILL LOWER
TEMPS A FEW DEGREES THIS AFTERNOON. THE DEBRIS CLOUD FROM THE
PRECIPITATION WILL LIKELY HOLD TEMPERATURES DOWN A FEW DEGREES.
THE LAMP DATA ONLY SHOWS TEMPERATURES REACHING THE UPPER 70S THIS
AFTERNOON. I WILL CONSERVATIVELY LOWER THE HIGHS INTO THE LOWER 80S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
THE MIDDLE PART OF THE WEEK WILL BE QUIET AND COOL AS HIGH
PRESSURE BUILDS OVER THE REGION FROM THE NORTHWEST. DECENT COLD
AIR ADVECTION ACROSS LAKE ERIE EXPECTED ON WEDNESDAY BUT THINK THE
ATMOSPHERE WILL BE TOO DRY FOR ANYTHING MORE THAN SOME LAKE
INDUCED STRATO CU. THE SURFACE HIGH WILL FINALLY SHIFT TO THE
NORTHEAST LATE THURSDAY. THIS WILL ALLOW AN AREA OF LOW PRESSURE
OVER THE MID MISSISSIPPI VALLEY TO BEGIN MOVING NE. THE LOW WILL
REACH THE CENTRAL GREAT LAKES BY DAYBREAK SATURDAY. THE MODELS
HAVE BEEN TRENDING WESTWARD WITH THE LOW TRACK. THIS MEANS PRECIP
ASSOCIATED WITH THE SYSTEM WILL LIKELY NOT ARRIVE TILL SOMETIME
LATE THURSDAY NIGHT. WILL NEED HIGH POPS ON FRIDAY WITH GRADUALLY
DIMINISHING CHANCES FOR SHOWERS ON FRIDAY NIGHT. THE PERIOD WILL
BE COOL WITH HIGHS BOTH THURSDAY AND FRIDAY AVERAGING 5 TO 10
DEGREES BELOW NORMAL.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
THE DIFFERENCES BETWEEN THE GFS AND ECMWF HAVE BEEN DECREASING BUT
THE ECMWF REMAINS MORE PROGRESSIVE THAN THE GFS WITH THE LOW MOVING
THROUGH THE LAKES FRI NIGHT THRU SAT NIGHT. STILL THINK THERE IS TOO
MUCH MOISTURE LEFT HANGING AROUND ON SUN NOT TO HAVE MORE OF A
CHANCE FOR SHRA SO POPS INCREASED ONCE AGAIN. CONTINUES SMALL CHANCE
FOR MON AS THREAT FOR WARM ADVECTION PRECIP LOOKS POSSIBLE.

&&

.AVIATION /13Z TUESDAY THROUGH SATURDAY/...
A BAND OF SCT TSRA...SOME POSSIBLY STRONG...WILL CONTINUE TO MOVE
EAST ACROSS THE AREA WITH THE COLD FRONT. IN GENERAL THE TSRA THREAT
LOOKS TO BE ENDING IN TOL AND FDY BY 14Z...MFD AND CLE BY 16Z...ERI
AROUND 18 OR 19Z AND CAK...YNG AROUND 20Z. VFR SHOULD PREVAIL EXCEPT
DURING THE HEAVIER RAIN IN THE TSRA.

DRY AIR QUICKLY SPREADS IN BEHIND THE COLD FRONT AND CLOUDS DECREASE
WEST TO EAST MIDDAY INTO EARLY EVENING WITH LITTLE CLOUDINESS
CONTINUING TONIGHT. SW WINDS OF 10 TO 20 KNOTS TURN WEST WITH FROPA
THEN WNW TONIGHT WITH A SECONDARY COLD FRONT.

.OUTLOOK...NON VFR POSSIBLE IN WIDESPREAD SHRA FRIDAY INTO SATURDAY.

&&

.MARINE...
WITH TEMPS SO WARM STILL NOT SURE IF SCA CONDITIONS WILL DEVELOP
BEHIND THE COLD FRONT LATER TODAY. FOR NOW WILL NOT RAISE GUIDANCE
THAT MUCH AND STAY BELOW ANY SCA. SECONDARY COLD FRONT MOVES THROUGH
TONIGHT THEN PRESSURE GRADIENT TIGHTENS WED SO NW FLOW WILL PROBABLY
INCREASE ENOUGH FOR MARGINAL SCA CONDITIONS LATE WED THROUGH THU
MORNING.

AS HIGH RIDGES EAST INTO THE EASTERN LAKES THE FLOW SHOULD DIMINISH
SOME AND TURN NE FOR THU NIGHT. LOW PRESSURE SHOULD MOVE NE ACROSS
THE DETROIT AREA LATER FRI. THE NE TO E FLOW AHEAD OF THE LOW WILL
INCREASE TO SCA LEVELS THEN WINDS WILL BE CHANGEABLE BUT SHOULD
MAINLY VEER AS THE LOW CROSSES SE MI BEFORE LINING UP OUT OF THE SW
THEN WEST WITH A SCA LIKELY TO CONTINUE WELL INTO SAT.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KUBINA
NEAR TERM...GARNET
SHORT TERM...KUBINA
LONG TERM...ADAMS
AVIATION...ADAMS
MARINE...ADAMS
Hazardous weather outlook, May 29, 5:03 AM EDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
503 AM EDT TUE MAY 29 2012

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-300915-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
503 AM EDT TUE MAY 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF A COLD
FRONT MOVING EAST ACROSS THE REGION TODAY. A FEW OF THE STRONGER STORMS
MAY BECOME SEVERE. BEST CHANCES FOR SEVERE WEATHER WILL BE ALONG
AND EAST OF THE I-71 CORRIDOR LATE THIS MORNING AND EARLY THIS
AFTERNOON. THE MAIN SEVERE WEATHER THREAT WILL BE FROM DAMAGING
STRAIGHT LINES AND LARGE HAIL. LOCALLY HEAVY RAINFALL WILL ALSO BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

LEZ061-142>149-162>169-300915-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
503 AM EDT TUE MAY 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, May 29, 10:16 AM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1016 AM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0954 AM     HAIL             1 SE WOOSTER            40.81N 81.92W
05/29/2012  E1.00 INCH       WAYNE              OH   PUBLIC

&&

SJAMISON
Local storm report, May 29, 11:21 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1121 AM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0954 AM     HAIL             MEDINA                  41.14N 81.87W
05/29/2012  E0.88 INCH       MEDINA             OH   PUBLIC

0955 AM     HAIL             ORRVILLE                40.85N 81.77W
05/29/2012  E0.88 INCH       WAYNE              OH   PUBLIC

0956 AM     HAIL             SEVILLE                 41.02N 81.87W
05/29/2012  E1.00 INCH       MEDINA             OH   PUBLIC

0956 AM     HAIL             WOOSTER                 40.82N 81.93W
05/29/2012  E0.88 INCH       WAYNE              OH   PUBLIC

1045 AM     HAIL             BRISTOLVILLE            41.37N 80.87W
05/29/2012  E1.00 INCH       TRUMBULL           OH   PUBLIC

1053 AM     HAIL             1 W MECCA               41.39N 80.76W
05/29/2012  E1.00 INCH       TRUMBULL           OH   EMERGENCY MNGR

            TREE LIMBS DOWN

1053 AM     HAIL             CONNEAUTVILLE           41.76N 80.37W
05/29/2012  E1.75 INCH       CRAWFORD           PA   PUBLIC

1055 AM     HAIL             CONNEAUTVILLE           41.76N 80.37W
05/29/2012  E1.25 INCH       CRAWFORD           PA   TRAINED SPOTTER

1104 AM     HAIL             ALLIANCE                40.91N 81.12W
05/29/2012  E1.00 INCH       STARK              OH   PUBLIC

&&

YEAGER

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 5:07 AM EDTSpecial Marine WarningCLE113 min
May 29, 6:52 AM EDTSpecial Marine WarningCLE113 min
May 29, 8:11 AM EDTSpecial Marine WarningCLE2 hr
May 29, 9:49 AM EDTSevere Thunderstorm WarningCLEWayne41 min
May 29, 10:16 AM EDTSevere Thunderstorm WarningCLEStark, Summit44 min
May 29, 10:22 AM EDTSevere Thunderstorm WarningCLEHolmes29 min
May 29, 10:32 AM EDTSevere Thunderstorm WarningCLEPortage43 min
May 29, 10:41 AM EDTSevere Thunderstorm WarningCLETrumbull49 min
May 29, 10:47 AM EDTSevere Thunderstorm WarningCLEAshtabula43 min
May 29, 10:50 AM EDTSevere Thunderstorm WarningCLEMahoning55 min
May 29, 10:55 AM EDTSevere Thunderstorm WarningCLEStark26 min
May 29, 5:56 PM EDTSevere Thunderstorm WarningCLEMahoning38 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.